Delaware, 2007

Drought in Delaware, December 1 to 31, 2007

December 1 to 31, 2007 · NWS PHI · 4 events in 4 counties and zones

A drought watch remained in effect for all of Delaware. A drought watch calls for a voluntary reduction in water consumption of five percent.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A drought watch remained in effect for all of Delaware. A drought watch calls for a voluntary reduction in water consumption of five percent. Conditions though were improving as the month of December was wetter than normal throughout the state. On a county weighted average, December precipitation ranged from 4.3 inches in Sussex County to 4.4 inches in Kent County to 5.1 inches in New Castle County. Normal is around 3.5 inches. The December monthly precipitation total in Georgetown (Sussex County) was 4.08 inches, 0.76 inches wetter than normal and in New Castle County Airport was 4.82 inches, 1.42 inches wetter than normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 30, 9:40 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 30, 9:40 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EST FRI NOV 30 2007

.SYNOPSIS...
LOW PRESSURE FROM THE FOUR CORNERS AREA WILL MOVE NORTHEAST TOWARD
THE GREAT LAKES AREA BY SUNDAY BEFORE CHANGING DIRECTION TOWARD THE
NEW JERSEY COAST BY MONDAY MORNING. HIGH PRESSURE WILL BUILD IN FOR
A SHORT PERIOD OF TIME BEHIND THIS DEPARTING LOW...BUT A CLIPPER LOW
IS EXPECTED TO CROSS THE FORECAST AREA ON THURSDAY. ANOTHER AREA OF
HIGH PRESSURE IS EXPECTED FOR FRIDAY INTO SATURDAY.
&&

.NEAR TERM /THROUGH SATURDAY/...
HIGH PRESSURE FROM THE GREAT LAKES REGION WILL MOVE OVER THE AREA
TONIGHT AND SATURDAY PROVIDING MOSTLY CLEAR SKIES THROUGH SATURDAY
MORNING. SOME HIGH CLOUDS ARE EXPECTED TO MOVE IN FROM THE WEST
SATURDAY AFTERNOON AS A WARM FRONT HEADS EAST FROM THE MIDWEST.
&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
CLOUDS WILL CONTINUE TO BUILD SATURDAY EVENING...WITH LIGHT
PRECIPITATION EXPECTED TO MOVE IN FROM WEST TO EAST ACROSS THE
FORECAST AREA AFTER MIDNIGHT. TEMPERATURES ARE EXPECTED TO BE COLD
ENOUGH FOR PRECIPITATION TO BEGIN AS SNOW JUST ABOUT EVERYWHERE LATE
SATURDAY NIGHT. THE ONLY EXCEPTION MAY BE THE DELMARVA AND SOUTHERN
NEW JERSEY WERE TEMPS MAY BE WARM ENOUGH FOR A MIXTURE OF RAIN AND
SNOW BY AROUND DAYBREAK WHEN THE PRECIP STARTS THERE. UP
NORTH...WHERE MOSTLY SNOW IS EXPECTED SUNDAY MORNING...AN INCH OR
TWO ACCUMULATION IS POSSIBLE. A MIXTURE OF SNOW...SLEET...AND
FREEZING RAIN IS EXPECTED TO DEVELOP FROM ABOUT THE LEHIGH VALLEY
AND CENTRAL NEW JERSEY DOWN INTO THE PHILADELPHIA METRO AREA BEFORE
PRECIP CHANGES OVER TO ALL RAIN BY SUNDAY AFTERNOON. SOUTH OF THE
PHILADELPHIA METRO AREA...SNOW IS EXPECTED TO MIX WITH RAIN DURING
THE MORNING HOURS BEFORE CHANGING TO ALL RAIN BY SUNDAY AFTERNOON.
LITTLE OR NO ACCUMULATION IS EXPECTED IN THOSE AREAS. PRECIP IS
EXPECTED TO BE FAIRLY LIGHT DURING THE OVERNIGHT HOURS THROUGH
SUNDAY MORNING...THEN BECOME A LITTLE HEAVIER LATER SUNDAY AFTERNOON
AND SUNDAY EVENING. HOWEVER...QPF AMOUNTS WITH THIS EVENT ARE
EXPECTED TO BE ONLY IN THE HALF INCH RANGE.

WE WERE CONTEMPLATING A WINTER STORM WATCH FOR THIS EVENT BUT
OPTED NOT TO DO SO FOR TWO REASONS. FIRST, THE TOTAL QPF WITH THIS
EVENT IS NOT IMPRESSIVE...AND EVEN UP NORTH WHERE THE MOST
SNOW/SLEET/FREEZING RAIN IS EXPECTED...TEMPERATURES ARE EXPECTED
TO BE WARMEST WHEN THE HEAVIEST PRECIP WILL BE MOVING THROUGH.
SECOND...THE SNOW WARNING CRITERIA IS NOT EXPECTED FROM THIS EVENT
(6 INCHES)...AND SINCE OUR ICE ACCUMULATION CRITERIA IS NOW ONE-
HALF INCH IN THE SOUTHERN POCONOS AND NORTHWESTERN NEW JERSEY...IS
DOESN/T LOOK AS THOUGH THAT CRITERIA WILL BE MET EITHER. SO...NO
WATCH FOR THIS EVENT. WELL OF COURSE BE KEEPING AN EYE ON THIS
SITUATION AND ADVISORIES WILL BE ISSUED WHEN AND IF NEEDED.

AS A SECONDARY LOW DEVELOPS OFF THE NEW JERSEY COAST MONDAY
MORNING...COLDER AIR WILL BE WRAPPING AROUND FROM THE NORTH AND
WILL CHANGE ANY LINGERING PRECIPITATION OVER TO ALL SNOW WITH
LITTLE OR NO ADDITIONAL ACCUMULATION. PRECIP WILL COME TO A
COMPLETE END BY MONDAY AFTERNOON EXCEPT PERHAPS IN THE FAR NORTH.
THE STRONG PRESSURE GRADIENT BETWEEN THE DEPARTING LOW AND AN
INCOMING HIGH PRESSURE SYSTEM WILL PRODUCE STRONG NORTHWEST WINDS
MONDAY INTO MONDAY NIGHT, AND ADVISORIES MAY BE NEEDED.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

IT APPEARS AS THOUGH THE INTENSIFYING LOW WILL BE OFF THE NEW
ENGLAND COAST ON MONDAY EVENING. IT SHOULD CONTINUE TO MOVE TO THE
NORTHEAST, PASSING OVER CANADAS MARITIME PROVINCES ON TUESDAY.
THERE WILL LIKELY BE A BIT OF A BREAK FOR OUR REGION FROM TUESDAY
NIGHT INTO EARLY WEDNESDAY. A CLIPPER SYSTEM IS THEN FORECAST TO
DROP DOWN FROM THE NORTHWEST AND IT SHOULD AFFECT OUR REGION FROM
LATE WEDNESDAY INTO EARLY THURSDAY. THE LOW IS EXPECTED TO PASS TO
OUR NORTH ON WEDNESDAY NIGHT, AS SHOULD THE BULK OF ANY PRECIP
ASSOCIATED WITH IT. NEVERTHELESS, WE MAY SEE SOME SNOW SHOWERS
ACROSS THE NORTHERN PART OF OUR FORECAST AREA, AND SOME RAIN AND
SNOW SHOWERS ACROSS THE SOUTH, AT THAT TIME. COLD HIGH PRESSURE IS
ANTICIPATED TO BUILD IN FROM THE WEST FOR FRIDAY.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
KBGM RADAR SHOWING A SWATH OF SNOW ALONG THE NORTHEAST PA/SOUTHEAST
NY BORDER. THE PRECIP IS MOVING EASTSOUTHEAST BUT SHOULD REMAIN
NORTH OF OUR TAF SITES.

VFR CONDITIONS WILL CONTINUE TO REMAIN OVER THE ENTIRE PERIOD.
WINDS WILL BEGIN TO PICK UP BEHIND THE COLD FRONT LATE THIS
EVENING/OVERNIGHT AND WILL CONTINUE INTO SATURDAY MORNING.

A LOW PRESSURE SYSTEM WILL CROSS THE REGION LATE SATURDAY INTO
SUNDAY AND SHOULD CLEAR OUT BY MONDAY MORNING. WINDS WILL ONCE AGAIN
PICK UP AS THE SYSTEM MOVES OFF TOWARDS THE NORTHEAST.

&&

.MARINE...
SMALL CRAFT ADVISORIES IN EFFECT FOR THE BAY AND OCEAN FOR
INCREASING WINDS AND SLIGHTLY BUILDING SEAS ON THE OCEAN TO AROUND 5
FT. A LOW WILL RACE BY TO THE N TONIGHT AND AN ATTACHED COLD FRONT
WILL MOVE ACROSS THE WATERS AFTER MIDNIGHT. A RENEWAL OF GUSTY WEST
TO NORTHWEST WINDS WILL OVERSPREAD THE WATERS AFTER THE FROPA. WIND
SPEEDS SOLIDLY IN THE SCA RANGE LOOK GOOD FOR NOW, BUT I CANT RULE
OUT A FEW G35 AROUND MIDNIGHT OVER THE NORTHERN WATERS. LOOKS LIKE
IT WILL NOT BE FREQUENT ENOUGH TO BRING THE GALE FLAG OUT, BUT WE
MIGHT NEED IT LATER IN THE FORECAST.

LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE GREAT LAKES REGION ON
SUNDAY WITH A SECONDARY LOW FORMING OFF LONG ISLAND ON SUNDAY NIGHT.
THE COASTAL LOW IS FORECAST TO INTENSIFY AS IT MOVES TO THE
NORTHEAST, REACHING CANADAS MARITIME PROVINCES ON MONDAY NIGHT.
PRIOR TO THE INTENSIFICATION, WINDS SHOULD GO FAIRLY LIGHT FOR AT
LEAST THE FIRST PART OF SUNDAY. VERY STRONG WINDS (LIKELY GALES) ARE
ANTICIPATED FOR MONDAY AND TUESDAY IN THE COLD ADVECTION AS THE LOW
PULLS AWAY TO OUR NORTHEAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT IN EFFECT UNTIL 3 PM EST SATURDAY FOR ANZ450>453
         AND UNTIL 12 PM EST SATURDAY FOR ANZ430-431-454-455.

&&

SYNOPSIS...MIKETTA/EBERWINE
NEAR TERM...MIKETTA/OHARA/EBERWINE
SHORT TERM...MIKETTA
LONG TERM...IOVINO
AVIATION...MEOLA/OHARA/EBERWINE
MARINE...MEOLA/OHARA/EBERWINE
Hazardous weather outlook, Nov 30, 4:39 PM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EST FRI NOV 30 2007

NJZ001-PAZ054-055-012145-
SUSSEX-CARBON-MONROE-
439 PM EST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONE TO THREE INCHES OF SNOW AND SLEET ACCUMULATION IS POSSIBLE
FROM EARLY SUNDAY INTO EARLY MONDAY. STRONG WINDS ARE EXPECTED ON
MONDAY WITH GUSTS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-012145-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
439 PM EST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONE TO TWO INCHES OF SNOW AND SLEET ACCUMULATION IS POSSIBLE
FROM EARLY SUNDAY INTO EARLY MONDAY. FREEZING RAIN MAY MIX IN
OVERNIGHT SUNDAY INTO MONDAY MORNING. STRONG WINDS ARE EXPECTED
ON MONDAY WITH GUSTS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012>015-PAZ067>071-012145-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
439 PM EST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW AND SLEET ACCUMULATION OF AROUND AN INCH IS POSSIBLE FROM
EARLY SUNDAY INTO MIDDAY SUNDAY. PRECIPITATION SHOULD CHANGE TO
ALL RAIN BY SUNDAY AFTERNOON. HOWEVER, A BRIEF PERIOD OF FREEZING
RAIN IS POSSIBLE BEFORE CHANGING TO ALL RAIN. STRONG WINDS ARE
EXPECTED ON MONDAY WITH GUSTS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-012145-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
439 PM EST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SNOW AND SLEET ARE POSSIBLE EARLY SUNDAY, HOWEVER
LITTLE OR NO ACCUMULATION IS EXPECTED. PRECIPITATION SHOULD CHANGE
TO ALL RAIN LATE SUNDAY MORNING, HOWEVER A BRIEF PERIOD OF
FREEZING RAIN IS POSSIBLE BEFORE CHANGING TO ALL RAIN. STRONG
WINDS ARE EXPECTED ON MONDAY WITH GUSTS UP TO 40 MPH.

...SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>453-012145-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
439 PM EST FRI NOV 30 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-454-455-012145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
439 PM EST FRI NOV 30 2007

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ROBERTSON/MIKETTA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Delaware Beaches

When
December 1, 12:00 AM EST to December 31, 11:59 PM EST
Where
Delaware Beaches forecast zone
Reported by
Other Federal Agency
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Drought, Inland Sussex

When
December 1, 12:00 AM EST to December 31, 11:59 PM EST
Where
Inland Sussex forecast zone
Reported by
Other Federal Agency
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Drought, Kent

When
December 1, 12:00 AM EST to December 31, 11:59 PM EST
Where
Kent forecast zone
Reported by
Other Federal Agency
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Drought, New Castle

When
December 1, 12:00 AM EST to December 31, 11:59 PM EST
Where
New Castle forecast zone
Reported by
Other Federal Agency
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66785, 66786, 66787, 66788.